advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Maine, USA:

I have a 4 year old that has been experiencing problems with low blood sugar at the onset of an illness. He gets the ketone breath and pale and lethargic. Any suggestions? His doctors says just to give orange juice at this time. Anything else we should be concerned with?

Answer:

This is a common problem that sometimes requires some rather careful balancing. The initial low blood sugar is because his caloric intake has gone down in relation to his insulin dose. The problem is that you need to maintain or even increase the insulin in order to deal with the ketosis so the answer is, as your doctor suggests, to keep the glucose up with orange juice or glucose gel into the cheek pouch. Besides that, lots of blood sugar estimations and ready telephone access to a diabetic team are what matters.

DOB

DTQ-19990303111424
Original posting 12 Jun 1999
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.